Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 253, NWS Tallahassee, FL

August 8, 2006Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 8, 2006, 2:27 PM CDT for Walton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2006, 2:27 PM CDT (19:27 UTC)
Expired
Aug 8, 2006, 3:15 PM CDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2159 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 081928
SVRTAE
FLC131-082015-
/O.NEW.KTAE.SV.W.0253.060808T1927Z-060808T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM CDT TUE AUG 8 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA
  THIS INCLUDES THE CITY OF SANTA ROSA BEACH

* UNTIL 315 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES EAST OF SANTA ROSA BEACH...AND MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANTA ROSA BEACH BY 300 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3036 8626 3043 8626 3043 8622 3039 8616
      3040 8612 3047 8619 3048 8625 3051 8625
      3046 8589 3042 8599 3028 8599

$$

14-MROCZKA
1 follow-up statement
000 
WWUS52 KTAE 081950
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT TUE AUG 8 2006

FLC131-082015-
/O.CON.KTAE.SV.W.0253.000000T0000Z-060808T2015Z/
WALTON FL-
249 PM CDT TUE AUG 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT 
FOR SOUTHERN WALTON COUNTY INCLUDING EASTERN CHOCTAWHATCHEE BAY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BUNKER...OR ABOUT 8 MILES EAST OF SANTA ROSA BEACH...
MOVING WEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHOCTAW BAY ESTATES AND 8 MILES SOUTH OF FREEPORT BY 255 PM CDT...
  SANTA ROSA BEACH...ALLIGATOR...GROSH AND 7 MILES EAST OF TURQUOISE
  BEACH BY 305 PM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3040 8634 3044 8630 3047 8630 3045 8623
      3046 8621 3047 8619 3047 8627 3051 8625
      3046 8589 3042 8599 3028 8599

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 12:50 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 8, 12:50 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE AUG 8 2006

.SYNOPSIS...STILL EXPECTING GOOD COVERAGE OF SHOWERS & TSTMS THIS
AFTERNOON ACROSS THE CWA...GIVEN ATMOSPHERIC CONDITIONS. THE TAE 12Z
SOUNDING IS QUITE MOIST & UNSTABLE WITH A PRECIP WATER VALUE OF 2.20
INCHES...LI OF -7 & A CAPE OF 4185 J/KG. MODIFYING THE SOUNDING FOR
EXPECTED HIGHS IN THE MID 90S THIS AFTERNOON...KEEPS THINGS QUITE
UNSTABLE. IN THE VISUAL SATELLITE IMAGERY...GOOD CU FIELD SETTING
UP...WITH A SEA BREEZE BEING PINED A BIT TO THE COAST...& NOT
EXPECTED TO MOVE TOO FAR INLAND. CURRENT LIKELY POPS MAY BE ABOUT 10
PERCENT TOO HIGH...BUT WILL HOLD AT THIS TIME. THE UPPER RIDGE HAS
SETTLED BACK TO THE MISS VALLEY...WITH A N-NE UPPER FLOW OVER THE
CWA...WHICH WILL TAKE ANY STORMS TO THE S-SW. SEVERE THREAT REMAINS
LOW WITH ONLY AN ISOLATED STORM POSSIBLE...WITH HEAVY RAIN...GUSTY
WINDS & CONTINUOUS LIGHTNING AS THE MAIN THREATS.

&&

.SHORT TERM...(TONIGHT THROUGH THURSDAY).
ON WEDNESDAY...POP FORECAST WILL REMAIN HIGH WITH EXPECTED IN PLACE
MOIST & UNSTABLE ATMOSPHERE...HEATING OF THE DAY...A WEAK SURFACE
LOW PRESSURE TROUGH...& THE APPROACH OF THE UPPER LOW OVER THE
SOUTHERN FL PENINSULA. CURRENT LIKELY POP LOOKS GOOD PER MAV
GUIDANCE. MET GUIDANCE SIMILAR FOR N FL LOCATIONS...WHILE MUCH LOWER
FOR SE AL...& IN BETWEEN FOR SW GA. INTO THURSDAY...THE UPPER RIDGE
BUILDS BACK TO THE CENTRAL PLAINS...THE UPPER LOW OVER THE GULF OF
MEX CONTINUES WEST...& A TROUGH SETTLES OVER THE NE U.S. SURFACE
TROUGH HOLDS ON OVER THE SE U.S. & THE CWA. THIS WILL KEEP POP
VALUES ABOVE NORMAL. TEMPS WILL COME DOWN A BIT AS THE UPPER RIDGE
SETTLES MORE WEST...BRING VALUES BACK CLOSER TO THE LOWER 90S.

.LONG TERM...(FRIDAY THROUGH TUESDAY).
AS THE UPPER RIDGE DOES MOVE MORE WEST...AN UPPER NW FLOW SETS UP
FOR THE SE U.S...WHICH THE GFS IS INDICATING ENERGY IN THE STREAM TO
MAKE IT TO THE CWA...& CONSEQUENTLY KEEP POPS AROUND OR A BIT ABOVE
NORMAL. SLIGHTLY HIGHER THAN CLIMO POPS CONTINUE FRIDAY THROUGH
SUNDAY AS A TROUGH BUILDS IN OVER THE EAST COAST. THE TROUGH FINALLY
SHIFTS EASTWARD SUNDAY NIGHT AND POPS DECREASE EARLY NEXT WEEK AS
THE RIDGE AND SOME DRIER AIR PUSHES IN FROM THE NW.

&&

.MARINE...WINDS & SEAS WILL BE A BIT ELEVATED WITH 1-2 FT NEAR
SHORE...2-3 FT OFFSHORE. WINDS E-SE TODAY...WITH AN ONSHORE FLOW
THIS AFTERNOON. WEDNESDAY WILL SEE A MORE S-SW FLOW 5-10 KNOTS.
THURSDAY A W-SW FLOW IS EXPECTED. SPEEDS WILL GENERALLY BE 5-15
KNOTS.

&&

.AVIATION...VFR CONDITIONS INTO THIS AFTERNOON. ISOLATED TO
SCATTERED SHOWERS & TSTMS DEVELOPING. STEERING FLOW WILL TAKE STORMS
FROM THE NE TO THE SW. USED TEMPO GROUPS WITH EXPECTED IFR WITH
STRONGER TSTMS WITH GUSTY WINDS...VERY HEAVY RAIN REDUCING VSBYS TO
2-4 NM...& AT TIMES CONTINUOUS LIGHTNING. AFTER SUNSET...CONVECTION
WILL GRADUALLY WEAKEN & DISSIPATE. THEN MAINLY VFR OVERNIGHT WITH
LIGHT FOG. WINDS MAINLY NE-E 5-10 MPH...BECOMING LIGHT & VARIABLE
OVERNIGHT. ONSHORE FLOW ALONG THE COAST THROUGH SUNSET WITH SEA
BREEZE.

&&

.FIRE WEATHER...RH VALUES REMAIN HIGH. NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75 94 75 92 / 20 50 40 60
PANAMA CITY  78 91 78 90 / 20 50 40 60
DOTHAN       75 94 75 91 / 20 50 40 60
ALBANY       75 95 75 92 / 20 50 40 60
VALDOSTA     75 94 75 92 / 20 50 40 60
CROSS CITY   74 93 75 90 / 30 50 30 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WEATHER...KGG
PUBLIC/MARINE...MCT
Hazardous weather outlook, Aug 8, 3:25 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EDT TUE AUG 8 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-090830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
325 AM CDT TUE AUG 8 2006 /425 AM EDT TUE AUG 8 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
MORNING OVER FLORIDA AND EARLY THIS AFTERNOON OVER GEORGIA AND
ALABAMA AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA AND
ENHANCES ACTIVITY DEVELOPING WITH THE SEA BREEZE. MOST OF THESE
STORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW MAY PRODUCE
BRIEF GUSTY WINDS. TEMPERATURES WILL ONCE AGAIN BE WARM...WITH
HIGHS IN THE MID 90S EXPECTED OVER MANY AREAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AS HIGH PRESSURE CONTINUES TO MOVE WEST...AN UPPER LEVEL LOW WILL
TRACK ACROSS THE FLORIDA PENINSULA AND INTO THE EASTERN GULF ON
WEDNESDAY. THIS WILL ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY
WEDNESDAY AND POSSIBLY THURSDAY. A SURFACE BOUNDARY WILL REMAIN
NEAR THE AREA THROUGH THE END OF THE WEEK AND KEEP PRECIPITATION
CHANCES RATHER HIGH THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH ALL INTERESTS
SHOULD MONITOR UPDATES ON THE WEATHER SITUATION THIS AFTERNOON
SHOULD SOME STORMS BECOME SEVERE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT

In the hours before

Special weather statement, Aug 8, 12:43 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT TUE AUG 8 2006

FLZ012-081845-
BAY-
1243 PM CDT TUE AUG 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE
PANHANDLE OF FLORIDA...

* UNTIL 145 PM CDT

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CALLAWAY...MOVING SOUTHWEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  TYNDALL AFB BY 100 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

38-GODSEY
Local storm report, Aug 8, 1:07 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT TUE AUG 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     HAIL             ENTERPRISE              31.12N 84.83W
08/08/2006  E0.75 INCH       MILLER             GA   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED IN SOUTHWEST CORNER OF MILLER
            COUNTY.

&&

GODSEY
Special weather statement, Aug 8, 1:23 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT TUE AUG 8 2006

FLZ034-081930-
DIXIE-
223 PM EDT TUE AUG 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY IN
NORTH FLORIDA...

* UNTIL 330 PM EDT

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STEINHATCHEE...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 8, 2:00 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT TUE AUG 8 2006

FLZ012-081945-
BAY-
200 PM CDT TUE AUG 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN BAY COUNTY
IN THE FLORIDA PANHANDLE...

* UNTIL 245 PM CDT

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS WESTERN BAY COUNTY MOVING
WEST AT 5 MPH.

SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, Aug 8, 2:22 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT TUE AUG 8 2006

FLZ028-082000-
TAYLOR-
322 PM EDT TUE AUG 8 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TAYLOR COUNTY...

* UNTIL 400 PM EDT

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
PERRY TO PERRY...MOVING NORTHWEST AT 5 TO 10 MPH.

PEOPLE IN NORTHERN TAYLOR COUNTY...INCLUDING THE CITY OF PERRY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

18-WOOL
Special weather statement, Aug 8, 2:24 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT TUE AUG 8 2006

FLZ014-082030-
GULF-
224 PM CDT TUE AUG 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GULF COUNTY IN NORTH
FLORIDA...

* UNTIL 430 PM EDT (330 PM CDT)

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF APALACHICOLA...MOVING
SOUTHWEST AT 5 MPH.

THIS STORM WILL BE NEAR...
  PORT ST. JOE BY 410 PM EDT (310 PM CDT)

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:56 PM CDTSpecial Marine WarningTAE64 min
Aug 8, 2:11 PM CDTSevere Thunderstorm WarningTAEBay49 min
Aug 8, 2:38 PM CDTSevere Thunderstorm WarningTAEHolmes67 min
Aug 8, 4:22 PM CDTSevere Thunderstorm WarningTAELeon, Wakulla38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.